Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Quad Cities, IA

March 31, 2007Keokuk County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 31, 2007, 2:44 PM CDT for Keokuk County, Iowa. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2007, 2:44 PM CDT (19:44 UTC)
Expired
Mar 31, 2007, 3:30 PM CDT
In force
46 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Keokuk County, IA

The radar

The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 2:50 PM CDTHAIL 0.88Hedrick, IANICKEL SIZE HAIL FELL FOR 5 MINUTES STARTING AT 250 PM.
Mar 31, 3:14 PM CDTTSTM WND GST 60Sigourney, IAMESONET MEASURED 60 MPH WIND GUST. DELAYED REPORT.
Mar 31, 3:15 PM CDTTSTM WND GST 60Sigourney, IASPOTTER REPORTED ESTIMATED 55 TO 60 MPH WINDS, HEAVY RAIN AND PENNY SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 311944
SVRDVN
IAC107-312030-
/O.NEW.KDVN.SV.W.0009.070331T1944Z-070331T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
244 PM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEOKUK COUNTY IN SOUTHEAST IOWA...

* UNTIL 330 PM CDT.

* AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  APPROXIMATELY 13 MILES SOUTH OF HEDRICK...OR ABOUT NEAR OTTUMWA...
  AND MOVING NORTH AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEDRICK AROUND 255 PM CDT...
  MARTINSBURG AROUND 300 PM CDT...
  HAYESVILLE AROUND 305 PM CDT...
  DELTA AND SIGOURNEY AROUND 310 PM CDT...
  WHAT CHEER AROUND 315 PM CDT...
  KESWICK AROUND 320 PM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4116 9242 4116 9217 4150 9206 4151 9242

$$

DLF
2 follow-up statements
000 
WWUS53 KDVN 311959
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CDT SAT MAR 31 2007

IAC107-312030-
/O.CON.KDVN.SV.W.0009.000000T0000Z-070331T2030Z/
KEOKUK IA-
257 PM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR KEOKUK COUNTY...

AT 255 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR HEDRICK...OR ABOUT 10
MILES NORTHEAST OF OTTUMWA...MOVING NORTH AT 50 MPH. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAYESVILLE AROUND 305 PM CDT...
  DELTA...SIGOURNEY AND 6 MILES WEST OF SIG-NOR FIELD AIRPORT AROUND
  310 PM CDT...
  WHAT CHEER AND SIGOURNEY IOWA AIRPORT AROUND 315 PM CDT...
  KESWICK...THORNBURG...WEBSTER AND 6 MILES EAST OF GIBSON AROUND 320
  PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR EASTERN IOWA.

LAT...LON 4116 9242 4116 9217 4150 9206 4151 9242

$$

DLF
000 
WWUS53 KDVN 312034
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 PM CDT SAT MAR 31 2007

IAC107-312042-
/O.EXP.KDVN.SV.W.0009.000000T0000Z-070331T2030Z/
KEOKUK IA-
332 PM CDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR KEOKUK COUNTY EXPIRED AT 330
PM CDT...

THE SEVERE THUNDERSTORM HAS MOVED NORTH OUT OF KEOKUK COUNTY.  THE 
THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE WITH ADDITIONAL 
THUNDERSTORMS MOVING NORTH THROUGH THE AREA THROUGH 5 PM.  IN 
ADDITION TO THE SEVERE THUNDERSTORM THREAT...THE THUNDERSTORMS WILL 
PRODUCE RAINFALL HEAVY ENOUGH TO CAUSE SOME STREET AND SMALL STREAM 
FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR EASTERN IOWA.

LAT...LON 4116 9242 4116 9217 4150 9206 4151 9242

$$

DLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:20 AM CDT, 11 hours 24 minutes earlier.

Area forecast discussion, Mar 31, 3:20 AM CDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 AM CDT SAT MAR 31 2007

.SYNOPSIS...
A STRONG SPRING STORM SYSTEM WILL BRING ANOTHER ROUND OF RAIN TO THE
REGION TODAY INTO SUNDAY. COLD CANADIAN HIGH PRESSURE IS THEN
EXPECTED SUNDAY NIGHT INTO MONDAY BEFORE YET ANOTHER STORM SYSTEM
AFFECTS THE AREA MONDAY NIGHT INTO TUESDAY. COLD AIR MOVING IN
BEHIND THE SECOND STORM SYSTEM WILL BRING BELOW NORMAL TEMPERATURES
AND POSSIBLY SOME SNOW THE SECOND HALF OF THE WORK WEEK.

&&

.SHORT TERM...TODAY AND TONIGHT...
TO SUM UP THIS SYSTEM...IMPRESSIVE. ALL MODELS SHOW A RAPID DEEPENING
OF THE SFC LOW WITH IT REACHING MAX INTENSITY JUST PRIOR TO SUNSET.
FLOW COMING OFF LAKE MICHIGAN WILL AID IN INCREASING THE OVERALL
BAROCLINICITY OF THE FRONT ACROSS THE SOUTHERN PART OF THE CWFA. AS
THE MAIN ENERGY ARRIVES THIS AFTERNOON/EVENING WIDESPREAD PRECIP
SHOULD BREAK OUT ACROSS THE AREA. DRY SLOT TO REMAIN WEST OF THE CWFA
THROUGH SUNSET AND PROFILES SUGGEST VERY LITTLE IN THE WAY OF DRY AIR
ALOFT. THIS LACK OF DRY AIR COMBINED WITH VERY LITTLE (IF THAT)
INSOLATION SUGGESTS THE SEVERE THREAT TO BE VERY LOW. MAY SEE SOME
SUB-SEVERE HAIL THIS AFTERNOON/EVENING WITH PERHAPS AN ISOLATED
MARGINAL HAIL IF A STORM REALLY GETS GOING.

PRECIP SHOULD REALLY SHUT OFF AFTER MIDNIGHT AS BEST SUPPORT MOVES
AWAY FROM THE REGION. LINGERING SHRA POSSIBLE THROUGH DAWN SUNDAY
WITH THE UPPER LOW SO CLOSE. THERE SHOULD BE ANOTHER LARGE
TEMPERATURE GRADIENT OF 15-20 DEGREES ACROSS THE CWFA AGAIN TODAY.
...08...

.LONGER TERM...SUNDAY THROUGH NEXT FRIDAY...
ANOTHER DYNAMIC SYSTEM LATE MONDAY INTO TUESDAY WITH EXCEPTIONALLY
COLD TEMPERATURES REST OF NEXT WEEK PRODUCING HARD FREEZES AND RISK
OF SOME SNOW...ESPECIALLY MID WEEK AND INTO FOLLOWING WEEKEND.

SUNDAY AND SUNDAY NIGHT...COLD AIR AND WRAPAROUND MOISTURE FROM
DEPARTING SATURDAY SYSTEM TO AFFECT CWFA TIL EVENING HOURS.  HAVE
LOWERED TEMPERATURES ESPECIALLY NORTH OF HIGHWAY 34 NEARER TO UPPER
LOW WHICH STILL COULD BE SEVERAL DEGREES TOO MILD ALONG AND NORTH OF
I-80. GUSTY WEST WINDS OF 15 TO 25 MPH WITH SOME LIGHT SHOWERS TO
MAKE FOR A COOL AND BLUSTERY DAY. ANY PRECIPITATION AMOUNTS TO BE
LIGHT DUE TO DEPTH OF CLOUDS AND LIMITED FORCING. SUNDAY NIGHT...
SKIES TO CLEAR FROM SW TO NE WITH SOME LINGERING LIGHT SHOWERS OR
SPRINKLES FAR NE SECTIONS TIL MID EVENING.  WINDS TO BECOME LIGHT
SUPPORTING FAVORABLE RADIATIVE COOLING CONDITIONS AND HAVE LOWERED
MIN TEMPS A FEW DEGREES MOST LOCATIONS WITH INSPECTION OF BL DECOUPLE
TOOLS SUGGESTING ANOTHER 3 TO 5 DEGREES LOWERING STILL POSSIBLE THAT
COULD RESULT IN SIGNIFICANT FROST AND LOCALIZED FOG NORTH 1/2 OF AREA
BY DAYBREAK MONDAY.  PASS TEMPERATURE ISSUES TO LATER SHIFTS.

MONDAY...MOSTLY SUNNY SKIES AND SOME RETURN FLOW AHEAD OF DIGGING
TROUGH AND ASSOCIATED STRONG BAROCLINIC SYSTEM OUT OF PACIFIC
NORTHWEST...HAVE PUSHED MAX TEMPS UP A FEW MORE DEGREES.  BY LATE PM
EAST-WEST BOUNDARY SETS UP ALONG AND SOUTH OF IOWA/MISSOURI BORDER
ALLOWING FOR SOME LIGHT SHOWER ACTIVITY TO DEVELOP NORTHWEST SECTIONS
ALONG 850/700 BOUNDARY.  THUNDERSTORM POTENTIAL NOT SUGGESTED DUE TO
INITIAL LIMITED MOISTURE ATTM.  LATEST SUITE OF SOLUTIONS CONTINUE TO
SLOW THIS NEXT WAVE WHICH HAVE ALREADY TRIED TO INCORPORATE INTO
FORECAST. THIS MEANS FORCING TO AFFECT MOST OF AREA MONDAY NIGHT INTO
TUESDAY. LIGHT WINDS AND MILD TEMPERATURES TO MAKE FOR A NICE DAY.

MONDAY NIGHT INTO TUESDAY...ALL SOLUTIONS TRENDING SLOWER AND IF
NORMAL MODEL TENDENCIES ARE FOLLOWED...NEXT 24-36 HRS SHOULD SEE
FURTHER SLOWING OF SYSTEM BY ANOTHER 3-6 HOURS AS SYSTEM DEVELOPS.
SFC WAVE TO DEVELOP IN KANSAS LATE MONDAY MOVING ACROSS CWFA TUESDAY
THIS WILL PRODUCE SHOWERS AND STORMS MONDAY NIGHT INTO TUESDAY ALONG
WARM FRONT AND ALSO WITH PASSING COLD FRONT.  KEPT 40 POPS BUT GOOD
FORCING AND OPEN GULF WITH SURFACE DEWPOINTS OF 50-55F AND 850 MB
DEWPOINTS 6+C SUPPORT ANOTHER ROUND OF AT LEAST LIGHT TO MODERATE
RAIN TOTALS AND EVENTUALLY HIGHER POPS. INITIAL LOOK AT SEVERE
THRESHOLD TOOLS SUGGEST SOME SEVERE RISK SUGGESTED DUE TO DRY AIR
ALOFT WITH MAIN THREAT HAIL AS OFTEN IS CASE IN EARLY SPRING. WILL
MENTION THIS IN HAZARDOUS WEATHER OUTLOOK PRODUCT.../CHIHWODVN/.

TUESDAY...AFTER SHOWERS AND STORMS...REGION TO TURN SHARPLY COLDER
AND WINDY BEHIND STRONG COLD FRONT WITH RAPIDLY FALLING TEMPERATURES
WHICH LATER SHIFTS WILL NEED TO ACCOUNT FOR AS KEPT DIURNAL TREND
ATTM. KEPT RAIN/SNOW SHOWERS FAR NORTH OVERNIGHT.  POTENTIAL FOR NEAR
WIND ADVISORY CRITERIA AS COLD AIR MOVES IN TO BE MONITORED NEXT
COUPLE OF DAYS.

WEDNESDAY...ADDED SNOW SHOWERS AS 850 TEMPS TO CRASH INTO -8 TO -12C
OVER AREA ON ALL SOLUTIONS WITH CONVECTIVE TEMPERATURES OF 34F.
LOWERED MAX TEMPS INTO 40 TO 45F AREA BUT INSPECTION OF THERMAL
FIELDS SUGGESTS STILL MOST LOCATIONS NEED LOWERING ANOTHER 2 TO 4
DEGREES. AIR ALOFT SO COLD THAT EVEN WITH EARLY APRIL SUNSHINE ANY
PRECIPITATION TO BE IN FORM OF SNOW...SNOW BALLS OR POSSIBLY SLEET.
CYCLONIC FLOW ALOFT AND UPPER DISTURBANCES WITH LOW LEVEL MOISTURE
AND BL BUOYANCY FROM HEATING SUGGEST POPCORN LIGHT TO MODERATE SNOW
SHOWER ACTIVITY MAINLY NORTH 1/2 TO 2/3.  MOMENTUM TRANSFER TOOLS
SUPPORTS GUSTY WINDS OF 35-40+ MPH ASSOCIATED WITH SNOW SHOWERS.
WEDNESDAY NIGHT...SOME CLEARING TO ALLOW TEMPERATURES TO CRASH INTO
MID TO UPPER 20S WITH SOME INDICATIONS ANOTHER 2 TO 4 DEGREES LOWER
SUPPORTED.  THIS MEANS A HARD FREEZE FOR SEVERAL HOURS.

THURSDAY AND FRIDAY...SIMILAR TO WEDNESDAY WITH DAYTIME SNOW SHOWERS
AND FLURRIES.  MADE NO CHANGES TO FORECAST...WILL SUGGEST LOWERING
TEMPERATURES ROUGHLY A COUPLE OF CATEGORIES...OR ABOUT 5 DEGREES
MOST AREAS AND SHSN AND FLURRIES.  GUSTY WINDS ALSO SUGGESTED DUE TO
STRONG MOMENTUM TRANSFER FROM APRIL SUNSHINE.

LATE THIS FRIDAY INTO THE FOLLOWING WEEKEND.../APRIL 5-8/...AS
DISCUSSED NEARLY WEEK AGO...VERY COLD PERIOD STARTING CIRCA APRIL
4-5 WITH RISK OF SNOW. LONG RANGE TOOLS AND GUIDANCE BLEND SUGGEST
POTENTIAL FOR VERY COLD STORM SYSTEM TO AFFECT AREA WITH SOME SNOW
POSSIBLE.  THIS WILL TAKE ANOTHER 3 TO 5 DAYS TO BETTER ASSESS...BUT
SIGNAL ATTM IS MODERATE TO STRONG PER LOCAL TECHNIQUES AND TOOLS
USED.  THEIR IS THE POTENTIAL FOR HEAVY SNOW WITH THIS SYSTEM WHICH
PAST 4 PLUS DAYS SUGGESTED NEAR/IN FORECAST AREA.  ..NICHOLS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

08/NICHOLS
Hazardous weather outlook, Mar 31, 10:56 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 AM CDT SAT MAR 31 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
1056 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON INTO THIS EVENING.  THE GREATEST SEVERE WEATHER
RISK WILL BE SOUTHWEST OF A LINE FROM MACOMB THROUGH BURLINGTON AND
MONTICELLO TO MANCHESTER THIS AFTERNOON. IN THIS AREA CONDITIONS WILL
BE FAVORABLE FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND
ISOLATED TORNADOES.  NORTHEAST OF THIS AREA THERE WILL BE A RISK OF
LARGE HAIL AND DAMAGING THUNDERSTORM WINDS DURING THE EVENING
HOURS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR INTENSIFY AHEAD
OF A STRONG STORM SYSTEM MOVING NORTH THROUGH EASTERN NEBRASKA AND
WESTERN IOWA THE REST OF TODAY. THE THUNDERSTORMS WILL MOVE
NORTHEAST THROUGH THE REGION DURING THE AFTERNOON AND EVENING HOURS.
THE EXTENT OF THE SEVERE WEATHER PRODUCED BY THESE STORMS WILL DEPEND
ON HOW MUCH TEMPERATURES CAN WARM EAST OF THE STORM SYSTEM ACROSS
NORTHERN MISSOURI CENTRAL AND EASTERN IOWA. AT THIS POINT IT APPEARS
THAT THERE WILL BE SOME BREAKS IN THE CLOUDS TO ALLOW SUFFICIENT
WARMING FOR SEVERE THUNDERSTORM DEVELOPMENT.

IN ADDITION TO THE SEVERE WEATHER...THE THUNDERSTORMS MAY PRODUCE
LOCALLY HEAVY RAINS WHICH COULD AGGRAVATE ANY ONGOING RIVER FLOODING
OR CAUSE SOME MINOR URBAN OR SMALL STREAM FLOODING. FOR INFORMATION
ON CURRENT AND EXPECTED RIVER CONDITIONS SEE THE LATEST RIVER
AND FLOOD STATEMENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONDAY NIGHT AND TUESDAY...A STRONG COLD FRONT WILL PRODUCE EPISODES
OF THUNDERSTORMS AND SHOWERS.  CURRENT INDICATIONS ARE SOME OF THE
STRONGEST STORMS MAY APPROACH OR BECOME SEVERE WITH THE PRIMARY RISK
LARGE HAIL. INTERESTED INDIVIDUALS SHOULD MONITOR THIS PRODUCT FOR
FURTHER UPDATES ON THE RISK AND LOCATION OF ANY HAZARDOUS AND SEVERE
WEATHER FOR THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING.

08/NICHOLS/DLF

In the hours before

Special weather statement, Mar 31, 11:16 AM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1116 AM CDT SAT MAR 31 2007

IAZ041-042-052>054-066-ILZ001-002-007-311830-
DELAWARE-DUBUQUE-LINN-JONES-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-
CARROLL-
INCLUDING THE CITIES OF...MANCHESTER...DUBUQUE...CEDAR RAPIDS...
ANAMOSA...MAQUOKETA...CLINTON...GALENA...FREEPORT...MOUNT CARROLL
1116 AM CDT SAT MAR 31 2007

...SCATTERED THUNDERSTORMS DEVELOPING...

SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING OVER EAST CENTRAL
IOWA LATE THIS MORNING. THESE THUNDERSTORMS WILL MOVE QUICKLY
NORTH...PRODUCING ONE HALF INCH HAIL AND BRIEF HEAVY DOWNPOURS.

ONE THE STRONGER STORMS WAS OVER EASTERN JONES COUNTY AND WILL
MOVE NORTH THROUGH THE SCOTCH GROVE...CASCADE AND DYERSVILLE AREAS
BY 1200 PM.
Special weather statement, Mar 31, 1:50 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
150 PM CDT SAT MAR 31 2007

IAZ040-041-051-052-063-064-076-077-087-088-098-099-MOZ009-010-
312000-
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-
JEFFERSON-HENRY IA-VAN BUREN-LEE-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON...
FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA....FORT MADISON...
MEMPHIS...KAHOKA
150 PM CDT SAT MAR 31 2007

...SEVERE WEATHER TO DEVELOP THIS AFTERNOON...

AN UPPER LEVEL AND SURFACE LOW PRESSURE SYSTEM SPINNING ACROSS
WESTERN IOWA HAS ALREADY PRODUCED SEVERE WEATHER IN THE OMAHA
AREA. AND STRONG THUNDERSTORMS ARE CURRENTLY DEVELOPING IN NORTH
CENTRAL MISSOURI.

A TORNADO WATCH HAS JUST BEEN ISSUED WHICH COVERS EASTERN IOWA...
EXTERME NORTHEAST MISSOURI AND SOME ADJACENT PARTS OF EXTREME WESTERN
ILLINOIS. IF YOU ARE IN OR NEAR TO THE TORNADO WATCH AREA...BE
PREPARED FOR POTENTIAL SEVERE WEATHER. THESE ARE FAST MOVING STORMS
WHICH COULD APPROACH YOUR LOCATION QUICKLY.

WOLF
Special weather statement, Mar 31, 2:39 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
239 PM CDT SAT MAR 31 2007

MOZ009-312045-
SCOTLAND-
INCLUDING THE CITY OF...MEMPHIS
239 PM CDT SAT MAR 31 2007

...STRONG HAIL-PRODUCING THUNDERSTORM MOVING INTO SCOTLAND COUNTY...

AT 234 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING ONE-HALF INCH SIZE HAIL HEADING
TOWARD SCOTLAND COUNTY. THE STORM WILL MOVE THROUGH THE COUNTY
BETWEEN 245 AND 315 PM.

A SECOND STRONG THUNDERSTORM WILL AFFECT THE DOWNING AND
KILWINNING AREAS THROUGH 3 PM.

HAIL AND LIGHTNING ARE THE MAIN THREATS WITH THESE STORMS. IF
EITHER OF THESE STORMS INTENSIFY...BE PREPARED FOR A POSSIBLE
WARNING.

WOLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:12 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan48 min
Mar 31, 3:20 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren25 min
Mar 31, 3:25 PM CDTTornado WarningDVNIowa, Keokuk35 min
Mar 31, 3:44 PM CDTSevere Thunderstorm WarningDVNHenry31 min
Mar 31, 3:53 PM CDTTornado WarningDVNBenton52 min
Mar 31, 3:58 PM CDTFlash Flood WarningDVNBenton, Buchanan3 hr
Mar 31, 4:06 PM CDTSevere Thunderstorm WarningDVNWashington39 min
Mar 31, 4:34 PM CDTSevere Thunderstorm WarningDVNBuchanan26 min
Mar 31, 4:42 PM CDTSevere Thunderstorm WarningDVNJohnson39 min
Mar 31, 4:45 PM CDTSevere Thunderstorm WarningDVNLinn30 min
Mar 31, 5:11 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa34 min
Mar 31, 5:19 PM CDTSevere Thunderstorm WarningDVNDelaware43 min
Mar 31, 5:34 PM CDTTornado WarningDVNMuscatine, Scott26 min
Mar 31, 5:58 PM CDTSevere Thunderstorm WarningDVNDubuque14 min
Mar 31, 6:00 PM CDTSevere Thunderstorm WarningDVNClinton, Scott30 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.